Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

181 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking Pantocid for H.pylori infection and stomach erosion but getting loose motion. Is it normal?

Answered by
Dr.
Dr. Polash Sannigrahi

General & Family Physician

Practicing since :2011

Answered : 3353 Questions

default
Posted on Wed, 4 Dec 2013 in Digestion and Bowels
Question: hi, i have found h.pylori infection and stomach erosion after endoscopy. I was feeling gastric problem since long and was not feeling hungry. I just used to eat forcibly. I am taking now Pantocid HP, but i am getting a kind of loose motion some time. Should i really worry and ask to doctor again.
doctor
Answered by Dr. Polash Sannigrahi 1 hour later
Brief Answer: Gastroenteritis Detailed Answer: Hello XXXXX, Thanks for your query. Frequent loose motions can be attributed to Gastroenteritis, which is usually viral in origin. However, bacterial cause can be suspected if there is associated pain abdomen, fever, vomiting, etc. The reason for concern with loose motions is the loss of body water & electrolytes, which has to be replenished with fluids & ORS. In case bacterial infection is suspected, I usually treat my patients with: 1. Combination of Norfloxacin+Tinidazole tablets twice a day. 2. Dicyclomine+Paracetamol preparations twice a day. So, kindly consult your treating Physician and get a prescription for the medications. Till then, have a soft, non-spicy diet & maintain adequate hydration status. There is no need to worry, you will be fine. Wish you good health & a speedy recovery. Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Polash Sannigrahi 12 minutes later
Thanks for answer, there seems some confusion. Let me rephrase it. I had gastric problem. I did an endoscopy. The report had h.pylori rut positive. Doctor presvribed me medicine pantocid up. Which is combination of Clarithromycine and amoxillin and before food I take pantoprazole. I am having now loose motion 3-4 time in a day and night. Should I worry about medicine side effect. Should I revisit doctor. It's just 3 days after medicine. The motion problem started from 2nd day.
doctor
Answered by Dr. Polash Sannigrahi 16 hours later
Brief Answer: Side effects of the medications Detailed Answer: Hello XXXX, Thanks for your follow up query. 1. The components present in your medication that is Clarithromycin & Amoxicillin are known to cause to cause Gastrointestinal side effects like diarrhea / loose motion. 2. In your post you have mentioned that your symptoms have started from the 2nd day after intake of medications. Keeping in mind the above mentioned facts, your symptoms can be attributed to side effects of the medications. Usually these side effects are mild, well tolerated & subside on its own without any treatment. However, if they persist beyond 5-6 days or associated with other symptoms like pain abdomen, blood or mucus in stool, vomiting, etc. then it will be better to consult your treating Physician for change of medication or modification of dosage. Wishing you a Good Health. Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,   ,   ,   ,   ,  

Recent questions on  Diarrhea

doctor1 MD

Hello, my 84 yo father in law has been suffering from frequent uti s for the past 3 years. originally diagnosed with kidney CA, then bladder CA. The last Pet scan was negative but still continues w/ frequent UTI s, strong urgency, and frequency with only about 200cc of output. He was place on 1000mg of Cellcept BID and 15mg of prednisone everyday due to his myasthenia gravis. He is now suffering from severe diarrhea. He was hospitalized last week with deydration. The Dr s did an EGD and colonoscopy and found a few little ulcerated areas in the small bowel and nothing real significant on the lower portion. They did multiple random bx s. We havent received those results yet. He is obviously immunosupressed due to his medications and has chronic infections (UTI s, cellulitis, staph etc)My question is... could he be suffering from the CMV in his urine causing all of the UTI s and in his colon causing all of the diarrhea and colitis-like symptoms?

doctor1 MD

So ive been having diarrhea about 3 to 4 times a day for about 3 weeks now. Ive had diarrhea in the past but never this much for this amount of time and never this bad. So I noticed that I have some blood in my stool and ive been having a lot of gas and cramping lately and my eating habbits have not changed. Ive been sleeping a lot lately as well. I just dont know whats wrong with me. I don t chew gum and I hardly eat things like popcicles or anything thats generally high with corn syrup .

doctor1 MD

I have diarrhea but only blood and mucus come out . It looks to be about 2 or 3 oz each time. The blood is heavy and falls to the bottom of the toilet bowl. I have severe abdominal pain and cannot hold down water or food. When I take a sip of water about 10-15 min. later the abdominal pain becomes more severe and and I pass a lot of blood. I also have chills and I m dizzy. My ex-husband cancelled my health insurance so I m no longer covered otherwise I d head straight to the E.R. I ve never had hemorrhoids but that seems to be the consensus by family and friends because of the color of the blood. What else could it be? Thank you for your time.

doctor1 MD

Hello My SIster gets super sharp pains in her abdominal area and becomes super weak and shaky and just sits there and cries or sits over holding her stomach in so much pain. She will be completely fine and then it just happens. What would you say in your opinion this sounds like? She is 24 and symptoms like this started at age 6, and it s like things get worse and then she will have a period of being somewhat decent but still irritable bowel and diarrhea .

doctor1 MD

For 3 yrs. I have been passing odd things in my stool.Started with gravelly looking layers in my stool.Passed a yellow thing with some hair and black shiny square like tar. It was sticky.After a while ,quit passing those odd things and started...

doctor1 MD

I HAVE BEEN HAVING SEVERE CRAMPS/SHARP PAINS IN MY PELVIS FOR THE LAST 2 DAYS. IT IS SPORADIC BUT VERY UNCOMFORTABLE WHEN IT OCCURS. I CANT PINPOINT ANYTHING THAT I HAVE EATEN OR DONE THAT WOULD CONTRIBUTE TO THE ISSUE. I HAVE ALSO EXPERIENCED A...

doctor1 MD

Have soreness/tenderness on both sides of head, fever between 99.9 and 102.5. Nauseous! sore joints.